Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

August 9, 2012Orange County, New York

NWS New York, NY issued this special weather statement at Aug 9, 2012, 4:01 PM EDT for Orange County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Aug 9, 2012, 5:00 PM EDT
In force
59 min
Issued by
NWS New York, NY

County Orange County, NY

The radar

The Albany radar (KENX), 127 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WWUS81 KOKX 092001
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT THU AUG 9 2012

NYZ067-092100-
ORANGE-
401 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY 
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING 
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND 
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7440 4160 7434
      4163 7427 4160 7423 4159 7414 4161 7414
      4162 7412 4129 7420 4115 7422 4116 7428
      4134 7467 4140 7475 4149 7476

$$
SEARS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:55 PM EDT, 6 minutes earlier.

Area forecast discussion, Aug 9, 3:55 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
355 PM EDT THU AUG 9 2012

.SYNOPSIS...
LOW PRESSURE AND A COLD FRONT APPROACH TONIGHT THROUGH FRIDAY. A
SECONDARY LOW WILL FORM AND IMPACT THE AREA FRIDAY NIGHT THROUGH
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS A PRE-FRONTAL TROUGH EDGES CLOSER TO WESTERN PORTIONS OF THE
CWA...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRACK
EAST. ML MUCAPE VALUES REMAIN QUITE HIGH...AVERAGING 2000-3000
J/KG OVER THE AREA...BUT MOST OF THE MODELS HAVE THE STORMS BARELY
MAKING IT THROUGH NYC BEFORE ENDING JUST AS THEY APPROACH
FAIRFIELD AND NASSAU COUNTIES. ONLY THE HRRR MODEL HAS STORMS
GOING THROUGH NYC AND INTO WESTERN CT AND LONG ISLAND.

STORMS THE DEVELOPED ALONG THE NORTH SHORE OF LONG ISLAND IN
ASSOCIATION WITH THE SEA BREEZE BOUNDARY HAVE ENDED...AND DO NOT
THINK MUCH ADDITIONAL ACTIVITY WILL OCCUR FROM THAT BOUNDARY.

WILL FOLLOW THE GUIDANCE AND KEEP LIKELY POPS CONFINED TO FAR NW
ZONES...MAINLY ORANGE/ROCKLAND AND WESTERN PASSAIC COUNTIES...AND
HIGH CHANCE ALONG AND WEST OF THE HUDSON RIVER. ONCE STORMS FIRE
UP AND TRACK EAST...THEY WILL MOVE INTO AN ATMOSPHERE THAT REMAINS
UNSTABLE. MID-LEVEL STEERING CURRENT SEEMS LOW...SO STORMS WILL
TRACK FAIRLY SLOWLY. THIS WILL RESULT IN AREAS OF LOCALLY HEAVY
RAINFALL...WHICH COULD RESULT IN FLASH FLOODING. AT THE VERY
LEAST...URBAN/POOR DRAINAGE/SMALL STREAM FLOODING CAN BE EXPECTED.
IN ADDITION...STORMS ARE CAPABLE OF GUSTY WINDS AND FREQUENT AND
DANGEROUS LIGHTNING STRIKES.

STORMS TAPER OFF BY MIDNIGHT. LOW PRES OVER THE MIDWEST CONTINUES
TO MOVE INTO THE OH VALLEY...SO WILL KEEP AT LEAST SLIGHT CHANCE
TO LOW CHANCE POPS IN THE FORECAST THROUGH THE OVERNIGHT. WITH
ABUNDANT LOW LEVEL MOISTURE IN THE ATMOSPHERE...EXPECTING LOW
STRATUS/FOG TO DEVELOP AFTER MIDNIGHT.

WARM AND HUMID TONIGHT WITH LOWS IN THE MID 70S IN/AROUND NYC AND
IN THE UPPER 60S ELSEWHERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
LOW PRES OVER THE GREAT LAKES MOVES INTO THE OH VALLEY FRIDAY
AFTERNOON AND INTENSIFIES AS IT THEN TRACKS OVER LAKE HURON. THIS
SYSTEM WILL PUSH A WARM FRONT ALONG THE EAST COAST AND THROUGH THE
REGION FROM SOUTH TO NORTH DURING THE DAY FRIDAY. AS THIS FRONT
TRACKS NORTH...IT WILL HAVE UPPER LEVEL SUPPORT FROM A MID LEVEL
SHORTWAVE TRACKING ALONG THE COAST. SHOWERS AND THUNDERSTORMS WILL
OVERSPREAD THE REGION FROM SOUTH TO NORTH...AND WITH ELEVATED
INSTABILITY OVER THE REGION...GUSTY WINDS AND FREQUENT LIGHTNING
CAN BE EXPECTED. A TROPICAL AIRMASS WILL OVERSPREAD THE REGION...
MAKING IT VERY WARM AND HUMID. WITH PWATS APPROACHING 2"...HEAVY
RAIN AND FLASH FLOODING IS POSSIBLE.

AS THE LOW INTENSIFIES OVER LAKE HURON LATE FRIDAY...A SECONDARY
LOW WILL FORM OVER THE DELMARVA...TRACK ALONG THE COAST...AND MOVE
INTO THE LOCAL AREA LATE FRIDAY THROUGH FRIDAY NIGHT. HEAVY RAIN
AND GUSTY WINDS ALONG WITH POSSIBLE FLASH FLOODING EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE LOW OVER SOUTHERN ONTARIO SATURDAY AM BEINGS ITS GRADUALLY
FILLING PROCESS AS THE COLD FRONT FINALLY REACHES THE NYC METRO
AREA. THE INSTABILITY IS RATHER LIMITED AND HAVE FOCUSED MAINLY ON
THE PASSING NATURE OF SHOWERS AND CALLED IT ONLY ISOLATED FOR THE
THUNDERSTORM CHANCE. MAIN FOCUS FOR HEAVIER RAINFALL WOULD BE
EAST OF THE HUDSON - LONG ISLAND AND CT WITH RAINING SHOWERS. IN
ADDITION...THE BEST LIKELIHOOD OF SHOWERS WOULD BE THE MORNING.

IN TERMS OF MODELS...GOOD AGREEMENT IN THE DETERMINISTIC 12Z
RUNS...BUT 15Z SERF IS SUPPORTING A SLOWER PASSAGE OF THE FRONT.
THAT BEING SAID...HAVE INCLUDED CHC SHOWERS INTO SATURDAY NIGHT.

THE FRONT CRAWLS TO JUST EAST OF MONTAUK BY SUNDAY AM. THUS...SILL
CARRYING AND CHANCE OF EARLY MORNING SHOWERS FOR EASTERN LI. AGAIN
SREF IS SLOWER WITH LINGERING SHOWERS INTO SUNDAY AFTERNOON.

HIGH PRESSURE WILL EVENTUALLY BUILDS IN ON MONDAY.

NEXT SHORTWAVE APPROACHES LATE TUESDAY WITH DIURNAL CONVECTION
THAT STRETCHES INTO THE NIGHT AND CONTINUES INTO WEDNESDAY. USED
30-40 POP...BUT THERE'S GOOD AGREEMENT WITH 12Z GFS AND ECMWF HERE
- SO CONFIDENCE IS FAIRLY GOOD.

HIGH PRESSURE THEN FOLLOWS FOR THURSDAY INTO FRIDAY.

ECMWF SHOWING A FAIRLY DEEP TROUGH FOR NEXT WEEKEND AS WELL.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE SLOWLY
TODAY...BUT REMAIN TO THE WEST OF THE AREA THROUGH TONIGHT.

SCT TS CONTINUE TO DEVELOP ACROSS ERN PA...WITH ACTIVITY MORE
ISOLATED ON LOCAL SEA BREEZES. TS TO THE WEST ARE SLOW
MOVERS...AND WOULD NOT ARRIVE TO NEAR NYC UNTIL AFT 21Z. BRIEF
SUB-VFR MAY OCCUR AS STORMS MOVE THROUGH--BUT THEY WILL LIKELY BE
IN A WKNG STATE AND CONFIDENCE IN THIS IS LOW.

FOG AND LOW CLOUDS RETURN THIS EVENING ALONG THE COAST THEN EXPAND
INLAND OVERNIGHT. LOW END MVFR CONDITIONS LIKELY...WITH IFR
PSBL...ESPECIALLY COASTAL TERMINALS.

WINDS GENERALLY SSE 10-12KT THIS AFTERNOON...WITH OCNL G16-18KT PSBL
UNTIL 22Z.

SHOWERS/TS MAY MOVE IN AT TIMES EARLY TOMORROW MORNING BUT EXPECT
TS TO BE ISOLD UNTIL AFTERNOON. LOW CLOUDS AND FOG SHOULD MOSTLY
BURN OFF BY MID MORNING.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: WIND GUSTS WILL BE OCCASIONAL THIS AFTERNOON.
AMENDMENTS POSSIBLE FOR TS TIMING THIS AFTERNOON. WINDS MAY SHIFT
TO THE W FOR AN HOUR OR SO AFTER TS MOVE THROUGH. LOW CONFIDENCE
IN TIMING OF LOW CLOUD DEVELOPMENT OVERNIGHT.

KJFK FCSTER COMMENTS: WIND GUSTS WILL BE OCCASIONAL THIS AFTERNOON.
AMENDMENTS POSSIBLE FOR TS TIMING THIS AFTERNOON. WINDS MAY SHIFT
TO THE W FOR AN HOUR OR SO AFTER TS MOVE THROUGH. LOW CONFIDENCE
IN TIMING OF LOW CLOUD DEVELOPMENT THIS EVENING.

KLGA FCSTER COMMENTS: WIND GUSTS WILL BE OCCASIONAL THIS AFTERNOON.
AMENDMENTS POSSIBLE FOR TS TIMING THIS AFTERNOON. WINDS MAY SHIFT
TO THE W FOR AN HOUR OR SO AFTER TS MOVE THROUGH. LOW CONFIDENCE
IN TIMING OF LOW CLOUD DEVELOPMENT OVERNIGHT.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TS TIMING THIS
AFTERNOON. WINDS MAY SHIFT TO THE W FOR AN HOUR OR SO AFTER TS
MOVE THROUGH. LOW CONFIDENCE IN TIMING OF LOW CLOUD DEVELOPMENT
OVERNIGHT.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TS TIMING THIS
AFTERNOON. WINDS MAY SHIFT TO THE W FOR AN HOUR OR SO AFTER TS
MOVE THROUGH. LOW CONFIDENCE IN TIMING OF LOW CLOUD DEVELOPMENT
OVERNIGHT.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS ANTICIPATED. LOW
CONFIDENCE IN TIMING OF LOW CLOUD DEVELOPMENT THIS EVENING.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI-SAT...PERIODS OF IFR IN SCATTERED HEAVY SHOWERS AND TSTMS. LOW
CLOUDS AND FOG ALSO POSSIBLE OUTSIDE OF ANY STORMS AT NIGHT. GUSTY
SSE WINDS FRI AFTERNOON.
.SUN-TUE...VFR.

&&

.MARINE...
GENERALLY A WEAK PRES GRADIENT WILL KEEP GRADIENT WIND GUSTS BELOW
25 KT. THUNDERSTORMS DEVELOPING THIS EVENING...THEN AGAIN FRIDAY
THROUGH FRIDAY NIGHT...COULD RESULT IN THUNDERSTORM WIND GUSTS
GREATER THAN 34 KT. HEAVY RAIN WILL RESULT IN DIMINISHED VSBY...
RANGING FROM 1 TO 3 MILES.

THE PERSISTENT SOUTHERLY FLOW WILL PUSH SEAS UP AROUND 5 FT
STARTING FRIDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
MAY BE NEEDED FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
WARRANT ISSUING ONE AT THIS TIME...AS SEAS MAY HOVER AROUND 4 FT
AND NOT QUITE MAKE IT TO 5 FT.

SEAS MAY ON THE EASTERN HALF OF THE NEAR SHORE OCEAN
SATURDAY...BUT BASED ON WIND FORECAST...THINK WAVEWATCH MODEL IS
A BIT HIGH AND HAVE LOWERED THE FORECAST 0.5-1.0'.

SEAS AND WINDS ON SUNDAY INTO EARLY NEXT WEEK ARE FORECAST BELOW
SCA LEVELS.

&&

.HYDROLOGY...
A QUARTER TO A HALF INCH OF PRECIPITATION IS LIKELY THROUGH THIS
EVENING ACROSS THE LOWER HUDSON VALLEY INTO PORTIONS OF NE
NJ...WITH UP TO A TENTH OF AN INCH FARTHER TO THE EAST. HEAVY RAIN
MOVES INTO THE REGION FRIDAY THROUGH FRIDAY NIGHT...WITH 1.25-1.5"
QPF POSSIBLE OVER WESTERN ZONES AND UP TO AN INCH OVER EASTERN
ZONES. LOCAL FLOODING OF LOW LYING...POOR DRAINAGE AREAS AND SMALL
STREAMS IS POSSIBLE IN HEAVIER RAINFALL THIS EVENING AND AGAIN
FRIDAY-FRIDAY NIGHT.

HEAVIER RAIN POTENTIAL SHIFTS TO THE EAST ON SATURDAY FOR LI AND
CT. AGAIN...THE PROLONGED NATURE OF THE RAINFALL SUGGESTS ONLY LOCAL
PONDING/MINOR FLOOD POTENTIAL.

RIVER FLOODING IS NOT EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JST
AVIATION...PW
MARINE...MPS/JST
HYDROLOGY...MPS/JST
Hazardous weather outlook, Aug 9, 3:53 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT THU AUG 9 2012

NJZ002-004-103>108-NYZ067>070-101000-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
353 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW JERSEY AND
SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO SATURDAY AS A COLD FRONT SLOWLY MOVES INTO THE REGION. THE
MAIN THREAT IS DAMAGING WINDS.

THERE IS ALSO A LOW CHANCE OF FLASH FLOODING WITH THE
THUNDERSTORMS...THOUGH RIVER FLOODING IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ006-NYZ071>075-078>081-176>179-101000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
353 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO SATURDAY AS A COLD FRONT SLOWLY MOVES INTO THE REGION. THE
MAIN THREAT IS DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-101000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY HAVE THE POTENTIAL
TO PRODUCE STRONG GALE FORCE WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 9, 3:04 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT THU AUG 9 2012

NYZ067-092000-
ORANGE-
304 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN SPEY...OR 8 MILES NORTH OF MILFORD...
AND MOVING EAST AT 10 MPH.

HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF
UP TO 1 INCH PER HOUR CAN CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4157 7442 4163 7426
      4120 7437 4135 7468 4138 7471 4140 7475
      4142 7474 4144 7476 4149 7476

SEARS
Special weather statement, Aug 9, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT THU AUG 9 2012

NYZ067-092100-
ORANGE-
401 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT JERVIS...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7440 4160 7434
      4163 7427 4160 7423 4159 7414 4161 7414
      4162 7412 4129 7420 4115 7422 4116 7428
      4134 7467 4140 7475 4149 7476

SEARS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:04 PM EDTSpecial Weather StatementOKXOrange56 min
Aug 9, 4:59 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester61 min
Aug 9, 5:08 PM EDTSpecial Weather StatementOKXNew York, Richmond52 min
Aug 9, 5:17 PM EDTAreal Flood AdvisoryOKXRichmond58 min
Aug 9, 5:19 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester41 min
Aug 9, 6:02 PM EDTSpecial Weather StatementOKXPutnam43 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.